Portugaliae Mathematica   EMIS ELibM Electronic Journals PORTUGALIAE
Vol. 60, No. 4, pp. 379-388 (2003)

Next Article

Contents of this Issue

Other Issues

ELibM Journals

ELibM Home



New Limiting Distributions of Maxima of Independent Random Variables

M. Graça Temido

Department of Mathematics, University of Coimbra,
Center of Statistics and Applications, University of Lisbon,

Abstract: This paper deals with the limiting distribution of the maximum, under linear normalization, of $k_n$ independent real random variables, where $\{k_n\}$ is a non decreasing positive integer sequence satisfying $\lim_{n\rightarrow+\infty}k_n=+\infty$.
It is proven that, if the sequence of random variables verifies a new Uniformity Assumption of Maxima depending on the behaviour of the sequence $\{k_n\}$, which is a suitable extension of the Galambos assumption (Galambos, 1978), a new class of limiting distribution of maxima arises in the theory of extremes. This class contains the Mejzler's class of log-concave distributions (Mejzler, 1956) and also the class of max-semistable distributions introduced in Grinevich (1992).

Keywords: extremes; stability; semistability.

Classification (MSC2000): 60XX, 62E20.

Full text of the article:

Electronic version published on: 9 Feb 2006. This page was last modified: 27 Nov 2007.

© 2003 Sociedade Portuguesa de Matemática
© 2003–2007 ELibM and FIZ Karlsruhe / Zentralblatt MATH for the EMIS Electronic Edition